Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 58, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 15, 2006, 6:54 PM CDT for Holt County, Missouri; Doniphan County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 15, 2006, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Doniphan County, KS, Holt County, MO
The radar
The Topeka radar (KTWX), 129 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -793 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KEAX 152354 TOREAX KSC043-MOC087-160030- /O.NEW.KEAX.TO.W.0058.060415T2354Z-060416T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI NORTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS * UNTIL 730 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO NEAR WILLIS...OR 8 MILES SOUTH OF HIAWATHA. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... DENTON BY 710 PM CDT. HIGHLAND BY 715 PM CDT. 6 MILES NORTHWEST OF TROY BY 730 PM CDT. THE TOWN OF SEVERANCE IS ALSO IN THE PATH OF THIS TORNADIC STORM. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3989 9533 3969 9532 3978 9499 3999 9512 $$ 27
3 follow-up statements
000 WWUS53 KEAX 160005 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CDT SAT APR 15 2006 KSC043-MOC087-160030- /O.CON.KEAX.TO.W.0058.000000T0000Z-060416T0030Z/ DONIPHAN KS-HOLT MO- 704 PM CDT SAT APR 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HOLT AND NORTHERN DONIPHAN COUNTIES UNTIL 730 PM CDT... AT 658 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR DENTON...OR 7 MILES SOUTHWEST OF HIGHLAND... MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... TROY BY 710 PM CDT. THE TOWN OF SEVERANCE IS ALSO IN THE PATH OF THIS TORNADO. THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. DAMAGING WINDS WERE REPORTED IN EVEREST. SEEK SHELTER NOW HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3989 9533 3969 9532 3978 9499 3999 9512 $$ 27
000 WWUS53 KEAX 160019 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 718 PM CDT SAT APR 15 2006 KSC043-MOC087-160030- /O.CON.KEAX.TO.W.0058.000000T0000Z-060416T0030Z/ DONIPHAN KS-HOLT MO- 718 PM CDT SAT APR 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HOLT AND NORTHERN DONIPHAN COUNTIES UNTIL 730 PM CDT... AT 713 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HIGHLAND...MOVING NORTHEAST AT 40 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHERN DONIPHAN AND SOUTHEASTERN HOLT COUNTIES. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3989 9533 3969 9532 3978 9499 3999 9512 $$ 27
000 WWUS53 KEAX 160030 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT SAT APR 15 2006 KSC043-MOC087-160040- /O.EXP.KEAX.TO.W.0058.000000T0000Z-060416T0030Z/ DONIPHAN KS-HOLT MO- 730 PM CDT SAT APR 15 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN HOLT AND NORTHERN DONIPHAN COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 728 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS WILL STILL MOVE ACROSS THESE AREAS...HOWEVER THE THREAT FOR TORNADIC ACTIVITY HAS LESSENED. SOME STORMS MAY STILL CONTAIN HAIL AND DAMAGING WINDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL DIRECTLY AT 1-800-438-0596. LAT...LON 3989 9533 3969 9532 3978 9499 3999 9512 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 15, 3:30 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 15, 3:30 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SAT APR 15 2006 .DISCUSSION... THERE IS STILL UNCERTAINTY WHETHER THE CAP WILL BREAK THIS AFTERNOON OVER EASTERN KANSAS WILL BREAK. SOME HIGH BASED THUNDERSTORMS HAVE DEVELOPED ABOVE THE CAPPING INVERSION AT THIS HOUR ON AN ELEVATED THETA-E AXIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE CAPE TO BE REALIZED ABOVE THE CAP IS LESS THAN 500 J/KG. SURFACE BASED CONVECTION HAS IGNITED ALONG THE DRY LINE IN SOUTH CENTRAL NEBRASKA WHERE 850MB TEMPERATURES ARE COOLER...AND SURFACE CONVERGENCE STRONGER. RUC SOUNDINGS COMPARE FAVORABLY TO 18Z SOUNDINGS FROM OMAHA AND TOPEKA SUGGESTING THAT CONSIDERABLE COOLING IS NECESSARY FOR CONVECTIVE DEVELOPMENT FOR AREAS CURRENTLY EAST OF THE DRY LINE. FORECASTS FROM THE RUC DO ERODE THE CAP SIGNIFICANTLY OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI BETWEEN 23Z AND 03Z...BUT 30 TO 50J/KG OF NEGATIVE ENERGY REMAINS THROUGH THE EVENING OVER THE NORTHWEST CORNER OF MISSOURI. FURTHER SOUTH...THE RUC SQUELCHES CONVECTION FOR THE KANSAS CITY AND POINTS SOUTH WITH MORE THAN 100J/KG OF CONVECTIVE INHIBITION. THE NAM SUGGESTS LESS CAPPING...BUT CONTINUES TO EXAGGERATE SURFACE DEWPOINTS. MODIFIED SOUNDINGS FROM THE NAM BRING CONVECTIVE PARAMETERS CLOSER TO THE RUC. WE WILL CONTINUE TO CARRY 30 PERCENT CHANCES FOR STORMS FROM THE METRO SOUTH...MAINLY BECAUSE IF ANY STORM CAN FIGHT THROUGH THE CAP...IT WILL HAVE SUFFICIENT INSTABILITY AND WIND SHEAR TO BE SEVERE...BUT CHANCES FOR STORMS WILL BE QUITE A BIT HIGHER NORTH OF SAINT JOSEPH. SURFACE BASED STORMS THAT DO TRACK INTO NORTHWEST MISSOURI THIS EVENING WILL BE MONITORED CLOSELY. A SLOWLY RETREATING WARM FRONT RESIDES ALONG THE MISSOURI RIVER AND HELICITY VALUES ARE MORE THAN ADEQUATE FOR TORNADOES...BUT THE TEMPERATURE DEWPOINT SPREAD IN THE MARYVILLE AREA IS CONTRIBUTING TO LCL HEIGHTS THAT ARE MARGINAL FOR STRONG TORNADOES (1600M-2000M). SOUTH OF THE WARM FRONT...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERNS...BUT SHORT LIVED TORNADOES ARE NOT OUT OF THE QUESTION. AS INSTABILITY WANES THIS EVENING AND THE WIND PROFILE BECOMES MORE UNIDIRECTIONAL...I EXPECT STORMS TO BECOME MORE LINEAR AS THEY TRACK INTO NORTH CENTRAL MISSOURI...WITH DAMAGING WINDS THE PRIMARY THREAT. KOCH && .PREVIOUS DISCUSSION... 428 AM SAT... MAIN CONCERN CONTINUES TO BE CHANCE OF SEVERE STORMS LATER TODAY AND TONIGHT. THE SURFACE LOW IS NOW DEVELOPING OVER WEST CENTRAL KANSAS. A WARM FRONT SNAKES FROM THE LOW TO NORTH OF SALINA KANSAS...STRETCHING ACROSS KANSAS CITY TO MACON AS A STATIONARY FRONT EARLY THIS MORNING. HIGH BASED SHOWERS HAVE DEVELOPED OVER SOUTHEAST KANSAS AND ARE NOW MOVING EAST-NORTHEAST INTO CENTRAL MISSOURI ON NOSE OF 45KT LOW LEVEL JET. EXPECT THE SHOWERS TO GRADUALLY FADE AWAY THIS MORNING AS THE LOW LEVEL JET REFOCUSES FARTHER WEST...IN RESPONSE TO THE APPROACHING SHORTWAVE. GFS AND NAM ARE NOW IN FAIRLY GOOD AGREEMENT...BRINGING THE 500MB LOW TO CENTRAL NEBRASKA BY 00Z THIS EVENING...AND TO THE QUAD CITIES AREA BY 00Z MONDAY. THE STATIONARY FRONT OVER WESTERN SECTIONS OF THE FORECAST AREA SHOULD GRADUALLY LIFT NORTH AS A WARM FRONT THROUGH TODAY AS THE SURFACE LOW STRENGTHENS AND MOVES NORTHEAST INTO EASTERN NEBRASKA. HOWEVER THE EASTERN MISSOURI SEGMENT OF THE BOUNDARY MAY NOT MOVE MUCH AS THE MID LEVEL RIDGE WILL NOT MOVE MUCH FURTHER EAST. WHILE THE MODELS MAY HAVE A DECENT HANDLE ON THE POSITION OF THE MAIN FEATURES...THEY DO NOT HAVE A GOOD HANDLE ON THE LOW LEVEL MOISTURE FIELD. 60 DEGREE DEW POINTS ARE JUST NOW MAKING IT INTO SOUTHERN SECTIONS OF OKLAHOMA AND ARKANSAS. THE MODELS ERRONEOUSLY HAVE LOW TO MID 60 DEW POINTS ALREADY POOLING IN CENTRAL MISSOURI ALONG THE BOUNDARY. DO THINK 60 DEGREE DEW POINTS WILL MAKE IT INTO THE AREA BY THIS EVENING...BUT CONCERNED IT MAY BE TOO LITTLE TOO LATE FOR MUCH OF THE REGION TO HAVE A GOOD CHANCE FOR THUNDERSTORMS. BOTH GFS AND NAM SHOW A SIGNIFICANT CAP IN PLACE THROUGH MUCH OF THE DAY. SO WITH MORE LIMITED MOISTURE THAN WHAT THE MODELS SUGGEST...THINK IT WILL TAKE THE DYNAMICS OF THE UPPER LEVEL SYSTEM TO GET THUNDER. BEST CHANCE REMAINS ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND EVENING...CLOSER TO THE UPPER LEVEL SYSTEM...BUT HAVE CONTINUE LOW CHANCE POPS ELSEWHERE FOR CONTINUITY. THERE MAY BE ISOLATED TO WIDELY SCATTERED STORMS ACROSS CENTRAL MISSOURI. IF THE CAP CAN BE BREACHED AND STORMS DO DEVELOP...THEN THERE IS A GOOD CHANCE THEY WILL BECOME SEVERE. 80 DEGREE TEMPS AND 60 DEGREE DEW POINTS GIVE CAPE VALUES AROUND 2000 J/KG CAPE. STRONG SHEAR PROFILES SUGGEST SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. BUT WITH LIMITED MOISTURE...A RELATIVELY HIGH STORM BASE WILL MAKE IT DIFFICULT FOR TORNADOES TO FORM. THE EXCEPTION MAY BE IN THE VICINITY OF THE WARM FRONT WHERE ENHANCED HELICITY WILL AID IN THE DEVELOPMENT OF TORNADOES. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
Hazardous weather outlook, Apr 15, 12:59 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT SAT APR 15 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS AFTERNOON WILL BRING THE GREATEST THREAT OF SEVERE STORMS INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI BY THE LATE AFTERNOON TO EARLY EVENING TIME FRAME. AREAS FROM ATCHISON KANSAS...ST JOSEPH AND MAYSVILLE MISSOURI... NORTHWARD...INCLUDING THE MARYVILLE AREA...WILL LIKELY SEE STORMS...WITH THE POTENTIAL OF TORNADOES...DAMAGING WINDS AND HAIL. AS THE STORMS PROGRESS EASTWARD ACROSS NORTH CENTRAL MISSOURI THIS EVENING...THE TORNADO THREAT WILL LESSEN...BUT DAMAGING WINDS AND HAIL WILL STILL BE POSSIBLE. FURTHER TO THE SOUTH...FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI...THE PICTURE IS NOT AS CLEAR. WARM AIR ALOFT MAY INHIBIT THUNDERSTORM DEVELOPMENT. HOWEVER...SEVERE STORMS DURING THE EVENING HOURS IN THE KANSAS CITY METRO AREA...ESPECIALLY THE NORTHERN PORTIONS OF THE METRO AREA...CANNOT BE RULED OUT IF THE STORMS IN NORTHEAST KANSAS AND NORTHWEST MISSOURI CAN ERODE THE CAP AND BUILD FURTHER SOUTH. IF THESE STORMS DO OCCUR...ISOLATED TORNADOES WILL BE POSSIBLE ALONG WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS NORTH CENTRAL INTO NORTHEAST MISSOURI ON SUNDAY...MAINLY NORTH OF A LINE FROM BETHANY TO MACON...AS THE UPPER LOW MOVES PAST THE REGION. THERE IS ONLY A SLIGHT CHANCE FOR SEVERE STORMS WITH THIS ACTIVITY...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE NEXT CHANCE FOR THUNDERSTORMS IS TUESDAY AFTERNOON INTO TUESDAY EVENING. AT THIS TIME IT APPEARS STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING WITH THE MOST LIKELY AREA FOR ACTIVATION IN NORTHEAST KANSAS AND NORTHWEST MISSOURI DURING FROM LATE AFTERNOON INTO THE EVENING HOURS...AND IN NORTH CENTRAL MISSOURI DURING THE EVENING HOURS. PC
In the hours before
Special weather statement, Apr 15, 6:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 PM CDT SAT APR 15 2006 KSZ025-102-MOZ011-160030- ATCHISON-DONIPHAN-HOLT- 622 PM CDT SAT APR 15 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON...NORTHWESTERN DONIPHAN AND SOUTHEASTERN HOLT COUNTIES UNTIL 730 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR NETAWAKA...OR 19 MILES SOUTHWEST OF HIAWATHA...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTHWEST OF DENTON BY 720 PM CDT. HIGHLAND BY 725 PM CDT. 9 MILES SOUTH OF WHITE CLOUD BY 730 PM CDT. THE TOWNS OF LEONA AND SEVERANCE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM IF IT HOLDS TOGETHER AS THEY MOVE EAST. 27
Special weather statement, Apr 15, 6:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 PM CDT SAT APR 15 2006 MOZ001-160000- ATCHISON- 629 PM CDT SAT APR 15 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL 700 PM CDT... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMBURG...OR 15 MILES NORTHWEST OF ROCK PORT...MOVING NORTHEAST AT 60 MPH. THE STRONGEST PART OF THE STORM WILL BE NORTH OF THE MISSOURI BORDER...HOWEVER WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES INTO IOWA. 27
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:41 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 34 min |
Nearby
Tornado Warnings in Missouri, 2006Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.